Alert archive / Hawaii / Small Craft Advisories in 2021

Small Craft Advisory 5, NWS Honolulu, HI

January 15, 2021

NWS Honolulu, HI issued this small craft advisory at Jan 15, 2021, 10:06 AM HST. It took effect at Jan 16, 2021, 3:07 AM HST. It was in force for 37 hr.

The area

The counties it named.

The facts

Issued
Jan 15, 2021, 10:06 AM HST (20:06 UTC)
In effect from
Jan 16, 2021, 3:07 AM HST
Expired
Jan 17, 2021, 3:45 PM HST
In force
37 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

019 
WHHW70 PHFO 152006
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
1006 AM HST Fri Jan 15 2021

PHZ118-120-123-124-160915-
/O.NEW.PHFO.SC.Y.0005.210116T1600Z-210117T1600Z/
Maui County Leeward Waters-Pailolo Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
1006 AM HST Fri Jan 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SATURDAY TO 6 AM HST
SUNDAY...

* WHAT...Seas building to 7 to 12 feet tonight through Saturday.

* WHERE...Maui County Leeward Waters, Pailolo Channel, Big 
  Island Leeward Waters and Big Island Southeast Waters.

* WHEN...From 6 AM Saturday to 6 AM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ115-160915-
/O.EXB.PHFO.SC.Y.0004.210116T0400Z-210117T1600Z/
Oahu Leeward Waters-
1006 AM HST Fri Jan 15 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
HST SUNDAY...

* WHAT...Seas building to 10 to 16 feet tonight through Saturday.

* WHERE...Oahu Leeward Waters.

* WHEN...From 6 PM this evening to 6 AM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>114-116-117-121-122-160915-
/O.EXT.PHFO.SC.Y.0004.000000T0000Z-210117T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-Alenuihaha Channel-
Big Island Windward Waters-
1006 AM HST Fri Jan 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* WHAT...Seas 10 feet building to 16 to 21 feet tonight through
  Saturday.

* WHERE...Big Island Windward Waters, Alenuihaha Channel, Kauai 
  Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai 
  Windward Waters, Kaiwi Channel, Maui County Windward Waters 
  and Oahu Windward Waters.

* WHEN...Until 6 AM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
4 follow-up statements
280 
WHHW70 PHFO 160136
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
336 PM HST Fri Jan 15 2021

PHZ115-161445-
/O.EXT.PHFO.SC.Y.0004.210116T0136Z-210117T1600Z/
Oahu Leeward Waters-
336 PM HST Fri Jan 15 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SUNDAY...

* WHAT...Seas building to 10 to 16 feet tonight through Saturday.

* WHERE...Oahu Leeward Waters.

* WHEN...Until 6 AM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>114-116-117-121-122-161445-
/O.CON.PHFO.SC.Y.0004.000000T0000Z-210117T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Kaiwi Channel-
Maui County Windward Waters-Alenuihaha Channel-
Big Island Windward Waters-
336 PM HST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SUNDAY...

* WHAT...Seas building to 15 to 20 feet tonight through Saturday.

* WHERE...Big Island Windward Waters, Alenuihaha Channel, Kauai 
  Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai 
  Windward Waters, Kaiwi Channel, Maui County Windward Waters 
  and Oahu Windward Waters.

* WHEN...Until 6 AM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ118-120-123-124-161445-
/O.CON.PHFO.SC.Y.0005.210116T1600Z-210117T1600Z/
Maui County Leeward Waters-Pailolo Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
336 PM HST Fri Jan 15 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 AM SATURDAY TO
6 AM HST SUNDAY...

* WHAT...Seas building to 7 to 12 feet on Saturday.

* WHERE...Big Island Leeward Waters, Pailolo Channel, Big Island 
  Southeast Waters and Maui County Leeward Waters.

* WHEN...From 6 AM Saturday to 6 AM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
018 
WHHW70 PHFO 161307
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
307 AM HST Sat Jan 16 2021

PHZ119-170215-
/O.EXB.PHFO.SC.Y.0005.210116T1307Z-210117T0400Z/
Maalaea Bay-
307 AM HST Sat Jan 16 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING...

* WHAT...North winds to 25 kt.

* WHERE...Maalaea Bay.

* WHEN...Until 6 PM HST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ118-120-123-124-170215-
/O.EXT.PHFO.SC.Y.0005.210116T1307Z-210118T0400Z/
Maui County Leeward Waters-Pailolo Channel-
Big Island Leeward Waters-Big Island Southeast Waters-
307 AM HST Sat Jan 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds up to 25 kt today, with seas increasing to
  near 12 feet. Winds will ease tonight, but seas will remain 
  elevated through the day Sunday. 

* WHERE...Big Island Leeward Waters, Pailolo Channel, Big Island 
  Southeast Waters and Maui County Leeward Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ110>117-121-122-170215-
/O.EXT.PHFO.SC.Y.0004.000000T0000Z-210118T0400Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel-
Big Island Windward Waters-
307 AM HST Sat Jan 16 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Seas building to 15 to 20 feet today and tonight, then
  gradually diminishing Sunday and Sunday night.

* WHERE...Big Island Windward Waters, Alenuihaha Channel, Kauai 
  Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai 
  Windward Waters, Kaiwi Channel, Maui County Windward Waters, 
  Oahu Windward Waters and Oahu Leeward Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

Birchard
767 
WHHW70 PHFO 170148
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
348 PM HST Sat Jan 16 2021

PHZ119-171500-
/O.CAN.PHFO.SC.Y.0005.000000T0000Z-210117T0400Z/
/O.NEW.PHFO.GL.A.0001.210118T0400Z-210119T1600Z/
Maalaea Bay-
348 PM HST Sat Jan 16 2021

...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY
NIGHT...
...SMALL CRAFT ADVISORY FOR MAALAEA BAY IS CANCELLED...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt possible.

* WHERE...Maalaea Bay.

* WHEN...From Sunday evening through late Monday night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PHZ110>117-121-171500-
/O.CON.PHFO.SC.Y.0004.000000T0000Z-210118T0400Z/
/O.NEW.PHFO.GL.A.0001.210118T0400Z-210119T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel-
348 PM HST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Small Craft Advisory, seas 13 to 18 feet. For the
  Gale Watch, northeast winds 20 to 35 kt and seas 13 to 18 feet 
  possible.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu 
  Leeward Waters, Kaiwi Channel, Maui County Windward Waters and 
  Alenuihaha Channel.

* WHEN...For the Small Craft Advisory, until 6 PM HST Sunday. 
  For the Gale Watch, from Sunday evening through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PHZ118-120-171500-
/O.CON.PHFO.SC.Y.0005.000000T0000Z-210118T0400Z/
/O.NEW.PHFO.GL.A.0001.210118T0400Z-210119T1600Z/
Maui County Leeward Waters-Pailolo Channel-
348 PM HST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...
...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH LATE MONDAY
NIGHT...

* WHAT...For the Small Craft Advisory, seas 6 to 11 feet. For the
  Gale Watch, northeast winds 20 to 35 kt and seas 8 to 13 feet 
  possible.

* WHERE...Maui County Leeward Waters and Pailolo Channel.

* WHEN...For the Small Craft Advisory, until 6 PM HST Sunday. 
  For the Gale Watch, from Sunday evening through late Monday 
  night.

* IMPACTS...Strong winds can cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Watch is issued when the risk of gale force winds of 34 to
47 knots has significantly increased but the specific timing
and/or location is still uncertain. It is intended to provide
additional lead time for mariners who may wish to consider
altering their plans.

&&

$$

PHZ123-124-171500-
/O.CON.PHFO.SC.Y.0005.000000T0000Z-210118T0400Z/
Big Island Leeward Waters-Big Island Southeast Waters-
348 PM HST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...East winds up to 25 kt today, with seas increasing to 
  near 12 feet. Winds will ease tonight, but seas will remain 
  elevated through the day Sunday.

* WHERE...Big Island Leeward Waters, Pailolo Channel, Big Island 
  Southeast Waters and Maui County Leeward Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ122-171500-
/O.CON.PHFO.SC.Y.0004.000000T0000Z-210118T0400Z/
Big Island Windward Waters-
348 PM HST Sat Jan 16 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST SUNDAY...

* WHAT...Seas building to 15 to 20 feet today and tonight, then 
  gradually diminishing Sunday and Sunday night.

* WHERE...Big Island Windward Waters, Alenuihaha Channel, Kauai 
  Leeward Waters, Kauai Channel, Kauai Northwest Waters, Kauai 
  Windward Waters, Kaiwi Channel, Maui County Windward Waters, 
  Oahu Windward Waters and Oahu Leeward Waters.

* WHEN...Until 6 PM HST Sunday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$
802 
WHHW70 PHFO 180145
MWWHFO

URGENT - MARINE WEATHER MESSAGE
National Weather Service Honolulu HI
345 PM HST Sun Jan 17 2021

PHZ123-181445-
/O.CAN.PHFO.SC.Y.0005.000000T0000Z-210118T0400Z/
/O.NEW.PHFO.SC.Y.0006.210118T1600Z-210119T0400Z/
Big Island Leeward Waters-
345 PM HST Sun Jan 17 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM HST MONDAY...

* WHAT...Northeast winds 15 to 25 kt with gusts up to 35 kt and 
  seas 6 to 9 feet expected.

* WHERE...Big Island Leeward Waters.

* WHEN...From 6 AM to 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

PHZ124-180245-
/O.CAN.PHFO.SC.Y.0005.000000T0000Z-210118T0400Z/
Big Island Southeast Waters-
345 PM HST Sun Jan 17 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Small Craft Advisory high sea conditions are not anticipated for 
these waters.

$$

PHZ110>117-121-181445-
/O.UPG.PHFO.SC.Y.0004.000000T0000Z-210118T0400Z/
/O.NEW.PHFO.GL.W.0002.210118T0145Z-210119T0400Z/
/O.UPG.PHFO.GL.A.0001.210118T0400Z-210119T1600Z/
Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-
Kauai Channel-Oahu Windward Waters-Oahu Leeward Waters-
Kaiwi Channel-Maui County Windward Waters-Alenuihaha Channel-
345 PM HST Sun Jan 17 2021

...GALE WARNING IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 45 kt and seas 
  14 to 19 feet.

* WHERE...Kauai Northwest Waters, Kauai Windward Waters, Kauai 
  Leeward Waters, Kauai Channel, Oahu Windward Waters, Oahu 
  Leeward Waters, Kaiwi Channel, Maui County Windward Waters and 
  Alenuihaha Channel.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could
  capsize or damage vessels.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ118-120-181445-
/O.UPG.PHFO.SC.Y.0005.000000T0000Z-210118T0400Z/
/O.NEW.PHFO.GL.W.0002.210118T0145Z-210119T0400Z/
/O.UPG.PHFO.GL.A.0001.210118T0400Z-210119T1600Z/
Maui County Leeward Waters-Pailolo Channel-
345 PM HST Sun Jan 17 2021

...GALE WARNING IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...North winds 25 to 35 kt with gusts up to 40 kt and seas 
  12 to 17 feet.

* WHERE...Maui County Leeward Waters and Pailolo Channel.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ119-181445-
/O.UPG.PHFO.GL.A.0001.210118T0400Z-210119T1600Z/
/O.NEW.PHFO.GL.W.0002.210118T0145Z-210119T0400Z/
Maalaea Bay-
345 PM HST Sun Jan 17 2021

...GALE WARNING IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...Northeast winds 25 to 30 kt with gusts up to 35 kt.

* WHERE...Maalaea Bay.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PHZ122-181445-
/O.EXT.PHFO.SC.Y.0004.000000T0000Z-210119T0400Z/
Big Island Windward Waters-
345 PM HST Sun Jan 17 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST MONDAY...

* WHAT...Seas 10 to 15 feet through Monday afternoon.

* WHERE...Big Island Windward Waters.

* WHEN...Until 6 PM HST Monday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 15, 9:55 AM HST, 11 minutes earlier.

Area forecast discussion, Jan 15, 9:55 AM HST, 11 minutes before
Area Forecast Discussion
National Weather Service Honolulu HI
955 AM HST Fri Jan 15 2021

.SYNOPSIS...
Generally light winds and mostly dry weather is expected today as
high pressure moves off far to the northeast of the area. A front
is expected to approach and gradually dissipate just northwest of
Kauai tonight and Saturday. Some increase in showers is possible
over the western end of the state with this front. A much stronger
front is then forecast to move into the area Sunday through
Monday, possibly stalling out over the eastern end of the state
through the middle of next week. Rainfall chances increase
statewide with the passage of this front, with thunderstorms and
locally heavy rainfall possible. Cool and breezy northerly flow is
expected following the frontal passage. Trade winds may return
late next week.

&&

.DISCUSSION...
High pressure lies far northeast of the area with its associated
ridge axis extending southwest to a position just north of the
state. Meanwhile a weakening cold front is seen a few hundred
miles northwest of Kauai. Light south to southwest flow is blowing
over Kauai with light southeast flow over the Big Island. Radar
imagery shows a few showers across the area mainly over the
adjacent coastal waters. Some increase in clouds and showers is
expected today out ahead of the front mainly for Kauai.

The front is forecast to stall just northwest of Kauai tonight and
early Saturday. The highest chances for rainfall will be for Kauai
with most of the remainder of the state staying on the dry side. A
brief return of light trade winds is expected tonight and Saturday
as a fast moving high passes by far to our north.

By Saturday night, the high will have moved off far to the
northeast of the area resulting in winds becoming and out of the
southeast. A stronger cold front will moving toward the area later
Saturday night and Sunday. Southerly winds will increase a bit out
ahead of the front. Some increase in showers is also expected out
ahead of the front due to pre frontal convergence especially over
the west end of the state.

The front is forecast to reach Kauai late Sunday, then move down
the island chain Sunday night and Monday. The front will be accompanied
by a period of showers, some possibly heavy. Guidance indicates
there is a chance for a few thunderstorms as well just ahead and
along the frontal boundary. Cooler weather and breezy northerly
winds will fill in behind the front.

There remains subtle differences in the global models on how far
east the front will progress before stalling. The GFS moves the
front to just east of the Big Island on Tuesday while the ECMWF
has the front stalling over the Big Island. Either way, the Big
Island and possibly east Maui will remain rather wet on into
Wednesday. There also remains the potential for a few thunderstorms
along the frontal boundary.

Moisture looks to be sufficiently deep for snow to fall over the
Big Island summits. Later shifts will need to look at the
potential for a Winter Storm Watch.

As we head on into Thursday, high pressure will build in northeast
of the area resulting in strengthening trade winds. Moisture
associated with the frontal boundary is then forecast to move back
westward likely providing for a wet trade wind pattern to set up
across the state. With the differences in the long range models
continuing, changes to the forecast our possible next week.

&&

.AVIATION...
A front passing to the north of the state will help maintain
light flow across the islands over the next 12 hours. Thus, expect
sea breezes to develop along coastal locations by early this
afternoon. Isolated showers may develop over elevated and
mountainous terrain, then dissipate after sun down.

No AIRMETs are currently in effect.

&&

.MARINE...
The largest northwest swell of the season thus far will be
rapidly building across area waters tonight through Saturday.
Surf heights of 40 to 50 feet with occasional higher sets are
expected along the outer reefs of exposed north facing shores
during its peak. This will bring numerous impacts across the
state, including harbor surges along north and west facing
exposures, High Surf Warnings, and Small Craft Advisories. The
combination of giant surf and the recent spring tides will likely
cause waves to overtop lower roadways that are closer to the
shoreline. Please see the latest Marine Weather Statement
(MWSHFO), High Surf Warning (CFWHFO) and Small Craft Advisory
(MWWHFO) for more detail.

As far as winds, we have a front entering our offshore waters
today and is expected to stall about 120nm northwest of Kauai then
dissipated during the next 48 hours. This has caused the winds to
weaken and turn variable across the western coastal waters near
Kauai and Oahu. On the eastern half, moderate southeast winds will
continue today. Light to moderate trades are expected to briefly
return tonight, but winds will veer toward the southeast and
weaken once again as a much stronger front begins to approach the
Hawaiian waters. The front is forecast to move down the island
chain from the northwest Sunday through Monday, bringing strong
northerly winds to the western half of the state and possible
thunderstorms along the front as it passes through each island.

Another extra large northwest swell is expected to build into
Hawaii waters on Monday, producing another round of warning level
surf. This swell begins to diminish Tuesday as another north
swell fills in, with moderate swell heights holding through
Wednesday.

Some larger surf may wrap into south and east facing shores
exposed to large northwest swells. Otherwise, surf along south
and east facing shores will remain small through the first half of
next week.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
High Surf Advisory until 6 PM HST this evening for Niihau-Kauai
Windward-Kauai Leeward-Waianae Coast-Oahu North Shore-Oahu
Koolau-Molokai-Maui Windward West-Maui Central Valley-Windward
Haleakala-Big Island North and East.

High Surf Warning from 6 PM this evening to 6 AM HST Sunday for
Niihau-Kauai Windward-Kauai Leeward-Waianae Coast-Oahu North
Shore-Oahu Koolau-Molokai-Maui Windward West-Maui Central Valley-
Windward Haleakala.

Small Craft Advisory from 6 AM Saturday to 6 AM HST Sunday for
Maui County Leeward Waters-Pailolo Channel-Big Island Leeward
Waters-Big Island Southeast Waters.

Small Craft Advisory until 6 AM HST Sunday for Kauai Northwest
Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel-
Oahu Windward Waters-Kaiwi Channel-Maui County Windward Waters-
Alenuihaha Channel-Big Island Windward Waters.

Small Craft Advisory from 6 PM this evening to 6 AM HST Sunday
for Oahu Leeward Waters.

&&

DISCUSSION...Burke
AVIATION...Thomas
MARINE...Kino

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 10:00 AM HSTHigh Surf WarningHFOHonolulu, Kauai, Kalawao4 days

Nearby

Small Craft Advisories in Hawaii, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.